Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Mar 11, 2021, 9:55 PM EST for Franklin County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2021, 9:55 PM EST (02:55 UTC)
- Expired
- Mar 11, 2021, 10:45 PM EST
- In force
- 50 min
- Issued by
- NWS Burlington, VT
County Franklin County, NY
The radar
The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WWUS81 KBTV 120255
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
955 PM EST Thu Mar 11 2021
NYZ029-030-034-120345-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
955 PM EST Thu Mar 11 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHERN FRANKLIN...SOUTHEASTERN ST.
LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...
At 954 PM EST, radar indicated showers were located along a line
extending from near Cranberry Lake to near Star Lake to 16 miles east
of Carthage. Movement was east at 40 mph.
Winds in excess 40 mph are possible with these showers.
Locations impacted include...
Tupper Lake, Adirondack Regional Airport, Piercefield, Wawbeek,
Horseshoe Lake, Cranberry Lake, Harrietstown, Paul Smiths, Conifer,
Saranac Inn, Wanakena, Gabriels, Lake Clear, Upper Saint Regis, St.
Regis Mountain, Gale, Childwold, Shurtleff, Upper St. Regis and Axton
Landing.
LAT...LON 4428 7490 4449 7405 4423 7427 4411 7442
4405 7504 4405 7507 4407 7510
TIME...MOT...LOC 0254Z 255DEG 45KT 4424 7489 4409 7503 4397 7527
$$
LahiffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Mar 11, 9:47 PM EST, 8 minutes earlier.
Area forecast discussion, Mar 11, 9:47 PM EST, 8 minutes before
Area Forecast Discussion National Weather Service Burlington VT 947 PM EST Thu Mar 11 2021 .SYNOPSIS... A series of cold fronts will slide through the region beginning tonight and continuing through Friday which will bring a few rain showers followed by a return of below normal temperatures through Monday. Temperatures will moderate back towards seasonal temperatures by Wednesday with a warming trend expected for the second half of next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... As of 947 PM EST Thursday...Line of showers associated with approaching cold front is currently moving from the St Lawrence Valley into the Adirondacks. Have seen a couple of lightning flashes with this activity, so can't rule out a rumble of thunder, but should be highly isolated. Briefly moderate rainfall will be possible as well. Overall expect the activity to wane in coverage/intensity as it pushes eastward overnight. Temperatures are a bit all over the place; most locations remain in the 50s, but a few sheltered locations have actually cooled into the 40s, and even see a few 30s (KVSF currently 36F). Have made some adjustments to temperatures and overnight low forecast to match these trends. Otherwise the forecast is in good shape and no other changes were needed. Previous discussion...Record breaking high temperatures have been observed across the forecast area today with highs reaching into the 60s. Southwest winds have remained breezy throughout the day and will continue to do so through the overnight hours and into Friday morning. Scattered rain showers are currently making their way into northern New York ahead of an approaching cold front and will continue through the evening. Given dry surface conditions and lack of overall forcing with these showers, still expecting rain to be light with totals less than a quarter of an inch. Steady snowmelt over the past couple of days has allowed river levels to rise, though minimal flooding concerns exist at this time given antecedent dryness. Still, rivers are being monitored for any substantial rises and/or potential ice jams. The aforementioned cold front will pass during the overnight hours; however, overnight low temperatures will remain in the mid to upper 30s due to mostly cloudy skies and persistent winds. Winds be sustained at 10 to 20 mph with gusts up to 35 mph possible. Winds will briefly abate during the day Friday before increasing again Friday evening. High temperatures Friday will be in the mid 40s to low 50s. Another cold frontal passage and associated upper level shortwave will traverse the North Country Friday night ushering in much colder air and a chance for mountain snow showers. Snow accumulations are expected to be light, despite sufficient lift, mainly due to the lack of available moisture. Still, a dusting up to 3 inches is possible across mountain summits. There is a non-zero possibility of snow-squall-like bursts of snow Friday night oriented along the frontal boundary. However, brisk northwest winds should help dry off any wet surfaces and therefore minimize any potential flash freeze threat behind the front. Northwest winds will be sustained at 10 to 20 mph with gusts up to 25 to 35 possible overnight Friday into Saturday. Overnight lows will be significantly colder - in the low teens to low 20s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 406 PM EST Thursday...Northwesterly flow will continue across our area on Saturday and Saturday night. Will have mainly dry weather on Saturday with increasing winds as pressure gradient tightens up across our area. Surface high pressure will build southwest of our area. Temperatures will be a few degrees below seasonal normals, mainly lower to mid 30s for highs. Upper level shortwave drops south across our area on Saturday night bringing a chance for snow showers, especially across the northern Green Mountains. Not a ton of moisture with this feature, therefore accumulations will be light. Overnight lows will be in the teens to lower 20s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 406 PM EST Thursday...Snow showers associated with upper level shortwave moving across our area will linger into Sunday as northwesterly flow continues as well. Snow showers should end by the afternoon and temperatures will be pretty similar to Saturday, mainly lower to mid 30s. Monday and Monday night will feature dry weather as surface high pressure slides across our area. In the Tuesday to Wednesday timeframe large upper level low will cross our area, and a surface low pressure system will track through the St Lawrence valley. At this time, looks like most of our area will see some precipitation with this feature, though precipitation type is still uncertain. And, this far out in the forecast a lot could change. Have bumped up pops a bit for now and will look for some model to model and run to run consistency as we get closer to early next week. Have noticed that the timing for this system has waffled a bit between model runs as well. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... Through 00Z Saturday...VFR conditions will prevail at all terminals through the forecast period. Main concern is gusty southwest winds this evening, gusting to 20 to 20 kts at times, turning more to the west overnight with a cold frontal passage 00z-06z. A line of showers with isolated embedded thunder possible will accompany the front as it moves through, but no visibility restrictions are anticipated. Ceilings will remain mainly AOA 5000 ft, though can't rule out brief MVFR ceilings in any shower, especially at KSLK. In addition, a southwesterly low level jet of 50 to 60 kts will produce LLWS at all terminals until 12z Friday. Outlook... Friday Night: VFR. Chance SHSN. Saturday: VFR. NO SIG WX. Saturday Night: Mainly VFR, with local MVFR possible. Chance SHSN. Sunday: VFR. Chance SHSN. Sunday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Monday: VFR. NO SIG WX. Monday Night: VFR. NO SIG WX. Tuesday: VFR. Slight chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Clay NEAR TERM...Hammond/Hastings SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Hastings
Hazardous weather outlook, Mar 11, 3:04 AM EST, 18 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 304 AM EST Thu Mar 11 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-120815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 304 AM EST Thu Mar 11 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Convective snow showers will be possible Friday night into Saturday morning following the passage of a strong cold front. With road surfaces initially expected to be above freezing, any snow that falls on areas roadways will likely melt on contact. With temperatures plummeting behind the cold front, we could see a flash freeze Friday night into Saturday morning which could lead to hazardous travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 11, 9:55 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
955 PM EST Thu Mar 11 2021
NYZ029-030-034-120345-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
955 PM EST Thu Mar 11 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHERN FRANKLIN...SOUTHEASTERN ST.
LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...
At 954 PM EST, radar indicated showers were located along a line
extending from near Cranberry Lake to near Star Lake to 16 miles east
of Carthage. Movement was east at 40 mph.
Winds in excess 40 mph are possible with these showers.
Locations impacted include...
Tupper Lake, Adirondack Regional Airport, Piercefield, Wawbeek,
Horseshoe Lake, Cranberry Lake, Harrietstown, Paul Smiths, Conifer,
Saranac Inn, Wanakena, Gabriels, Lake Clear, Upper Saint Regis, St.
Regis Mountain, Gale, Childwold, Shurtleff, Upper St. Regis and Axton
Landing.
LAT...LON 4428 7490 4449 7405 4423 7427 4411 7442
4405 7504 4405 7507 4407 7510
TIME...MOT...LOC 0254Z 255DEG 45KT 4424 7489 4409 7503 4397 7527
LahiffThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:23 PM EST | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 52 min |
| Mar 12, 12:15 AM EST | Special Weather Statement | BTV | Chittenden | 45 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.